Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 184, NWS Atlanta, GA

June 25, 2000Henry County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 25, 2000, 2:02 PM EDT for Henry County, Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 25, 2000, 2:02 PM EDT (18:02 UTC)
Expired
Jun 25, 2000, 2:30 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Henry County, GA

The radar

The Atlanta radar (KFFC), 46 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 2:35 PM EDTHail 1Hampton, GAThe public reported quarter size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 915 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
915 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WUUS52 KFFC 251802
SVRATL
GAC151-251830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
202 PM EDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTH CENTRAL GEORGIA

* UNTIL 230 PM EDT

* AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES NORTH OF MCDONOUGH...MOVING SOUTHEAST 
  AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE HAMPTON AND BLACKSVILLE

LARGE HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM
PASSES.

IF YOU SEE DAMAGE OR LARGE HAIL...CALL THE NATIONAL WEATHER SERVICE
AT 7 7 0 4 8 6 1 1 3 3 AT EXTENSION 2 0 4.

LAT...LON 3358 8418 3337 8431 3334 8406 3344 8400
          3349 8394 3349 8402 3351 8405 3355 8405

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM EDT, 2 minutes earlier.

Area forecast discussion, Jun 25, 2:00 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
200 PM EDT SUN JUN 25 2000

FINALLY GETTING SOME RAIN. ASSOCIATED WITH EARLIER NOTED UPPER LEVEL
SW MOVING ACROSS GA...ALSO ALONG CLEAR/CLOUD LINE SEEN IN VIS DATA.
ACTIVITY TO MOVE SE WITH MORE DEVELOPING UPSTREAM. THUS HAVE UPED
POPS AND LOWERED HIS IN ZFP UPDATE.

MODELS CONTINUE ZONAL FLOW ACROSS N US WITH SERIES OF SW MOVING THRU
THAT BRING CHANCE (30-40%) POPS THRU TUESDAY. SLIGHT DIURNAL
FAVORING OF POPS. FRONT MOVES INTO TN VALLEY TUE AND STALLS.

ATL 72/91/71/89/70 34343  AHN 69/91/69/89/68 34343
RMG 68/89/67/88/68 34343  CSG 73/92/72/91/71 32332
MCN 70/92/70/90/69 34233

.ATL...NONE.

In the hours before

Special weather statement, Jun 25, 1:13 PM EDT, 49 minutes before
GAZ009-032-033-045>048-251832-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
113 PM EDT SUN JUN 25 2000

ISOLATED STRONG THUNDERSTORMS WILL MOVE ACROSS COBB...NORTH FULTON
AND TOWNS COUNTIES THROUGH 130 PM AND ACROSS DEKALB...BARROW...
ROCKDALE...WALTON...AND NEWTON COUNTIES THROUGH 200 PM. THESE
STORMS WILL BE ACCOMPANIED BY HAIL...FREQUENT LIGHTNING...BRIEF HAIL
TO ONE-HALF INCH...AND GUSTY WIND 40 MPH.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:09 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton36 min
Jun 25, 1:39 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale36 min
Jun 25, 1:50 PM EDTSevere Thunderstorm WarningFFCGwinnett25 min
Jun 25, 1:52 PM EDTSevere Thunderstorm WarningFFCWalton23 min
Jun 25, 2:07 PM EDTSevere Thunderstorm WarningFFCClarke, Oconee23 min
Jun 25, 2:18 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale, Walton27 min
Jun 25, 2:18 PM EDTSevere Thunderstorm WarningFFCBarrow27 min
Jun 25, 2:28 PM EDTSevere Thunderstorm WarningFFCClayton32 min
Jun 25, 2:36 PM EDTSevere Thunderstorm WarningFFCGwinnett24 min
Jun 25, 2:42 PM EDTSevere Thunderstorm WarningFFCPike33 min
Jun 25, 2:59 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett31 min
Jun 25, 3:29 PM EDTSevere Thunderstorm WarningFFCMonroe31 min
Jun 25, 3:46 PM EDTSevere Thunderstorm WarningFFCHeard29 min
Jun 25, 3:58 PM EDTSevere Thunderstorm WarningFFCBanks32 min
Jun 25, 4:04 PM EDTSevere Thunderstorm WarningFFCBaldwin26 min
Jun 25, 4:09 PM EDTSevere Thunderstorm WarningFFCBibb36 min
Jun 25, 4:13 PM EDTSevere Thunderstorm WarningFFCPutnam32 min
Jun 25, 4:33 PM EDTSevere Thunderstorm WarningFFCCarroll, Douglas, Paulding27 min
Jun 25, 5:09 PM EDTSevere Thunderstorm WarningFFCHaralson36 min
Jun 25, 5:33 PM EDTSevere Thunderstorm WarningFFCChattahoochee27 min
Jun 25, 5:50 PM EDTSevere Thunderstorm WarningFFCMarion, Webster25 min
Jun 25, 6:41 PM EDTSevere Thunderstorm WarningFFCStewart34 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.